Pennsylvania, 2013

Flash Flooding in Pennsylvania, June 27 to 28, 2013

June 27 to 28, 2013 · NWS BGM · 6 events in 2 counties and zones

A moist and unstable airmass resulted in strong to severe storms developing.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A moist and unstable airmass resulted in strong to severe storms developing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 6:56 PM EST, 19 minutes earlier.

Area forecast discussion, Jun 27, 6:56 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
756 PM EDT THU JUN 27 2013

.SYNOPSIS...
RAIN...POTENTIALLY HEAVY AT TIMES...WILL OVERSPREAD THE REGION
TONIGHT. UNSETTLED WEATHER WILL THEN CONTINUE RIGHT THROUGH THE
WEEKEND AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE
AREA.

&&

.NEAR TERM /THROUGH FRIDAY/...
745 PM UPDATE...
MCV/S CONT TO AFFECT THE VICINITY OF THE CWA. ONE SUCH WV IS
PUSHING INTO WRN NY AND ANOTHER ONE IS MVG NORTH ACRS ERN PA AND
CAN BE SEEN ON REGIONAL RADAR MOSAICS. THIS CAUSING ENTIRE SYSTEM
TO CONGEAL INTO HVY RAIN EVENT FOR THE CWA WITH FLASH FLOODING
APPEARING IMMINENT OVRNGT.

AS SFC LOW HEADS OFF TO THE NORTHEAST IT WL DEEPEN THRU MRNG.
THEREFORE STILL LOOKING AT MODERATE TO HVY RAIN TONIGHT WITH
EMBEDDED THUNDER. NUMEROUS BNDRYS LURKING ACRS THE REGION THUS
EXPECT CONTD DVLPMNT THRU MOST OF THE OVRNGT. WL KEEP FLASH FLOOD
WATCH GOING FOR ENTIRE AREA THRU FRIDAY AFTN WITH MORE RAIN TO
COME FM LWR MICHIGAN IN ASSOC WITH MAIN UPR LVL LOW. WL ALLOW
LATER SHIFTS TO DECIDE ON WHETHER TO EXTND FFA THRU FRIDAY.

3 PM UPDATE...
VERY NEAR TERM FCST PERIOD SHAPING UP TO BE EXTREMELY ACTIVE WITH
DUAL FLASH FLOOD AND SEVERE CONCERNS PERSISTING WELL INTO THE
OVERNIGHT HRS. LATEST (QUICK LOOK) SFC ANALYSIS PLACES STATIONARY
FRONT ALONG A IPT...MPO...MGJ LINE WITH DEWPOINTS SOUTH OF THIS
FRONT HOVERING IN THE LOW 70S WITH MIDDLE 60S TO ITS NORTH.
CURRENT LINE OF THINKING IS THAT THIS BOUNDARY WILL HAVE LIMITED
IMPACT ON SEVERE POTENTIAL AS AREAS NORTH OF THE BOUNDARY STILL
SHOWING WEAK TO MODERATE INSTABILITY (1000-1500 J/KG) PER LATEST
SPC MESO PAGE. DEEP LAYER SHEAR APPEARS TO BE INCREASING THIS HR
IN ADVANCE OF A MCV (NOTED ON AFTERNOON VIS IMAGERY) MOVING NORTH
FROM CENTRAL MD THIS HR. IN ADVANCE OF THIS FEATURE...SPC MESO
GRAPHICS SHOW A NORTHWARD LIFTING CORRIDOR OF 30-35KT DEEP LAYER
SHEAR APPROACHING SOUTHERN PORTIONS OF OUR FCST AREA. THAT
SAID...SEVERE POTENTIAL LOOKS TO INCREASE WITHIN THE NEXT FEW
HRS...WITH THE TREAT MAINLY CONFINED TO AREAS IN NORTHEASTERN PA
AND THE FAR SOUTHERN CATSKILLS. AS ALWAYS WITH A LINGERING LOW-
LEVEL BOUNDARY IN PLACE...TRENDS WILL DEFINITELY HAVE TO BE
MONITORED AS THESE FEATURES NOTORIOUSLY ENHANCE LOW-LEVEL SHEAR
AND HELICITY WHICH CAN DRAMATICALLY INCREASE THE SEVERE WX
POTENTIAL ACROSS THESE AREAS. IN ANY EVENT...WE THINK SEVERE TREAT
WILL GRADUALLY COME TO END BY 8-9PM WITH LOSS OF DAYTIME HEATING
WITH FOCUS RAPIDLY TRANSITIONING TO A HYDRO EVENT.

EARLY EVENT REPORTS FROM CENTRAL PA ARE ANYTHING BUT COMFORTING
THIS HR WITH EVENT TOTAL RAINFALL ALREADY ECLIPSING 6" IN SOME
LOCATIONS ACROSS CTP/S FCST AREA. WATER VAPOR IMAGERY OVER THE
PAST FEW HRS HAS SHOWN A GRADUAL SLOWDOWN OF THE UPPER-LEVEL VORT
CENTER CURRENTLY MOVING THROUGH WESTERN PA. AHEAD OF THIS
SYSTEM...LOW-LEVEL WARM AIR ADVECTION CONTINUING TO INCREASE THIS
AFTERNOON AS THE LOWER BRANCH OF A DEVELOPING COUPLED DIRECT JET
CIRCULATION CONTINUES TO STRENGTHEN OVER TIME. 12Z FCST MODELS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON THAT 850-HPA WINDS WILL
INCREASE TO NEAR 40 KTS BY EARLY EVENING...PROVING MORE THAN
SUFFICIENT TO TRANSPORT AN ANOMALOUSLY TROPICAL AIRMASS NORTHWARD
(PWATS NEAR 2") INTO CENTRAL NY AND NORTHEASTERN PA. QUICK LOOK
AT VARIOUS ISENTROPIC MAPS CLEARLY SHOWS THE AFOREMENTIONED FRONT
EVENTUALLY ROTATING NORTHWEST THROUGH THE EVENING/OVERNIGHT AS
MID-LEVEL WAVE TAKES ON A MORE AND MORE NEGATIVE TILT WITH TIME.
AS THIS OCCURS...MODEL CONSENSUS IS FOR INCREASING ISENTROPIC
ASCENT ALONG THE 295-300K SURFACES WITH BEST UPGLIDE EXPECTED FROM
THE LWR WYOMING VLY NORTHEAST THROUGH POCONOS AND WESTERN
CATSKILLS. AS A RESULT...BEST FLASH FLOOD POTENTIAL APPEARS TO BE
EAST OF THE I-81 CORRIDOR WITH HEAVY EMPHASIS PLACED ON THE
AFOREMENTIONED LOCATIONS...ESPECIALLY AS THE OVERNIGHT HRS
CONTINUE ON. THAT SAID...REMAINDER OF THE FCST AREA IS BY NO MEANS
OUT OF DANGER AS PRECIP RATES OF 2-3"/HR WILL OVERSPREAD A GOOD
MAJORITY OF THE FCST REGION. FOR THESE REASONS...FLASH FLOOD WATCH
WILL REMAIN INTACT AS IS WITH NO CHANGES PLANNED AT THIS TIME. IN
TOTAL...BASIN AVERAGE RAINFALL TOTALS OF 1-2" CERTAINLY APPEAR
LIKELY ACROSS THE ENTIRE FCST AREA...WITH LOCAL AMOUNTS OF 3-5"
POSSIBLE ACROSS AREAS THAT EXPERIENCE ANY TRAINING OF HEAVY RAIN
CENTROIDS. IN SHORT...A VERY BUSY EVENING/OVERNIGHT PERIOD
IS EXPECTED.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
3 PM UPDATE...
VERY UNSETTLED WEATHER TO PERSIST RIGHT THROUGH THE UPCOMING
WEEKEND AS UPPER WAVE CLOSES OFF OVER OUR REGION. HAVE OFFERED
MAINLY SCT POPS DURING THE OVERNIGHT HRS WITH A DIURNAL INCREASE
TO NUMEROUS SHWRS/ISO STORMS DURING THE DAYLIGHT HRS. COOLER
TEMPS EXPECTED TOMORROW AS NORTHWEST FLOW PREVAILS ACROSS THE
REGION ON THE BACKSIDE OF THE FIRST WAVE PROGGED TO MOVE THROUGH
TONIGHT...WITH SLIGHT MODERATION EXPECTED THROUGH THE WEEKEND AS
SOUTHWESTERLY FLOW INCREASE ALOFT AS SYSTEM CLOSES OFF TO OUR
WEST. GENERALLY USED MET/MAV BLEND FOR TEMPS THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.

ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.

PREV DISC... 400 AM EDT UPDATE...
PREVIOUS FORECAST IS IN GOOD SHAPE. MINOR CHANGES TO THE TEMPS WERE
MADE. KEPT POPS THE SAME.

EARLIER DISC... 420 PM WED UPDATE... CONCERNS CONTINUE TO RISE
THIS AFTERNOON FOR A POTENTIAL SIGNIFICANT HYDROLOGIC EVENT FOR
PORTIONS OF THE EAST COAST LATE THIS WEEKEND INTO MIDWEEK AS A
STAGNANT NORTH-SOUTH MERIDIONAL FLOW PATTERN TRANSPORTS LARGE
AMOUNTS OF TROPICAL MOISTURE NORTH INTO THE MIDDLE ATLANTIC AND
NEW ENGLAND REGIONS. LATEST 12Z GEFS STANDARDIZED ANOMALY GRAPHICS
CONTINUE TO ADVERTISE AN INCREASINGLY BLOCKY PATTERN WITH VERY
AMPLIFIED HIGH PRESSURE DEVELOPING ACROSS THE INTERMOUNTAIN WEST
WITH ADDITIONAL DOWNSTREAM RIDGING EXPECTED TO STRENGTHEN OVER
TIME ACROSS THE NORTHERN ATLANTIC. AS HAS BEEN ADVERTISED OVER THE
PAST FEW DAYS...VERY DEEP TROUGHING WILL DEVELOP WEST OF OUR
FORECAST REGION WITH THE ASSOCIATED TROUGH AXIS EXPECTED TO EXTEND
WELL SOUTH INTO THE GULF OF MEXICO BY EARLY WEEK. AS AN INDICATION
OF HOW ANOMALOUS THE DEVELOPING PATTERN IS EXPECTED TO BE...LATEST
WPC EXTENDED DISCUSSIONS NOW SPEAKING OF POSSIBLE ALL-TIME RECORD
HIGHS ACROSS PORTIONS OF THE DESERT SOUTHWEST. MEANWHILE FOR AREAS
CLOSER TO US...PWAT ANOMALY GRAPHICS ARRIVING THIS AFTERNOON
SHOWING STRONG TROPICAL MOISTURE CONNECTIONS TO THE SOUTH
ATLANTIC/CARIBBEAN...WITH AN ADDITIONAL COMPONENT EXPECTED TO
ARRIVE FROM THE EAST-CENTRAL PACIFIC. THE CONVERGENCE OF BOTH LOW
/MID-LEVEL AIR STREAMS WILL FUNNEL ITS WAY NORTH WITH TIME
RESULTING IN WIDESPREAD RAIN/POTENTIALLY HEAVY RAIN DEVELOPMENT. A
LITTLE TOO EARLY TO DIVE INTO EXACT DETAILS THIS FAR OUT BUT
CONFIDENCE CONTINUES TO INCREASE THAT FLOODING RAINS ARE POSSIBLE
SOMEWHERE ALONG THE ATLANTIC SEABOARD BEGINNING THIS WEEKEND AND
LASTING THROUGH AT LEAST MIDWEEK. IN ANY EVENT...HAVE CONTINUED
LIKELY POPS THROUGH THE PERIOD AND WILL CONTINUE TO ADVERTISE
HEAVY RAIN POTENTIAL IN THE HWO PRODUCT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
00Z UPDATE...
MVFR RAIN ACROSS ALL TERMINALS TONIGHT WITH ONLY EMBEDDED
CONVECTION EXPECTED. PLAN TO AMEND TAFS IF -TSRA BECOMES IMMINENT
AT ANY ONE LOCATION. AS RAIN COMES TO AN END AFTER 08Z AND WINDS
BECOME LIGHT, EXPECT IFR RESTRICTIONS AT KITH/KELM/KBGM AND KAVP.
VFR EXPECTED AGAIN AFTER 13Z-15Z FRIDAY THEN DIMINISHING TO MVFR
LATE IN THE FORECAST PERIOD WITH ANOTHER ROUND OF SHOWERS.

OUTLOOK...SAT THROUGH TUE...

SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/MON NGT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR PAZ038>040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/PVN
SHORT TERM...CMG
LONG TERM...CMG/KAH/MLJ
AVIATION...PVN
Hazardous weather outlook, Jun 27, 9:30 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT THU JUN 27 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-281430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
1030 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ040-043-044-047-048-072-281430-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1030 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO THE HEAVY RAINFALL THREAT, THUNDERSTORMS THIS
AFTERNOON AND EVENING MAY ALSO BECOME SEVERE, WITH STRONG WINDS
THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL
BE OVER NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE
WILL BE A HEIGHTENED FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 2:00 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLOOD            DICKSON CITY            41.47N  75.63W
06/26/2013                   LACKAWANNA         PA   TRAINED SPOTTER

            SEVERAL CARS STUCK IN WATER ON MAIN STREET IN TOWN

&&

PN
Special weather statement, Jun 27, 3:01 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT THU JUN 27 2013

NYZ056-PAZ039-272045-
BROOME NY-SUSQUEHANNA PA-
401 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME AND NORTH CENTRAL
SUSQUEHANNA COUNTIES...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW MILFORD...AND
  MOVING NORTHWEST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HICKORY GROVE AT 410 PM EDT...
  HALLSTEAD AND GREAT BEND AT 415 PM EDT...
  WYOANNA AT 420 PM EDT...
  KIRKWOOD AND BRACKNEY AT 430 PM EDT...
  CONKLIN AT 435 PM EDT...
  BINGHAMTON AND PORT DICKINSON AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4213 7608 4224 7578 4186 7558 4178 7580

MLJ

The radar

The Binghamton radar (KBGM), 111 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Luzerne

When
June 27, 7:15 PM EST to 10:00 PM EST
Where
Luzerne County, 0.54 mi WSW of Nanticoke to 0.65 mi W of Nanticoke
Cause
Heavy Rain
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.198, -76.010

Flooding of the South Branch of Newport Creek was occurring, with residents being evacuated by swift water rescue crews in the Newport Center section of Nanticoke.

Flash Flood, Luzerne

When
June 27, 8:28 PM EST to 10:00 PM EST
Where
Luzerne County, 1.16 mi W of Wilkes Barre to 0.89 mi ENE of Plymouth Jct
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
41.249, -75.892

Water flooding many streets in the city. Several cars were stuck in the flood waters with water depths up to the tail lights.

Flash Flood, Luzerne

When
June 27, 9:20 PM EST to 10:00 PM EST
Where
Luzerne County, 0.85 mi SSE of Wilkes Barre to 0.45 mi E of Luzerne
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
41.239, -75.863

Heavy rain caused a roof to collapse on three apartments, leading to an evacuation of 30 units. Flooding was reported to be 3 to 4 feet deep in a shopping complex in Edwardsville.

Flash Flood, Luzerne

When
June 27, 10:04 PM EST to 10:15 PM EST
Where
Luzerne County, 0.62 mi SSW of Nanticoke to 0.42 mi SW of Nanticoke
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.192, -76.005

Heavy rain caused a roof collapse into two rooms at Mercy Special Care Hospital. Street flooding was also severe around the city.

Flash Flood, Lackawanna

When
June 27, 10:05 PM EST to June 28, 12:15 AM EST
Where
Lackawanna County, 0.69 mi W of Dunmore to 1.05 mi WSW of Throop
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
41.431, -75.663

Flash flooding of the Lackawanna River and the Meadow Brook caused the inundnation and closure of Green Ridge Street and Electric Street.

Flash Flood, Luzerne

When
June 27, 10:25 PM EST to 11:15 PM EST
Where
Luzerne County, Dallas to 0.68 mi SW of Maplewood Hgts
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
41.330, -75.970

Trout Brook flooded through parts of the city of Dallas, causing 4 to 5 feet of water on Reese Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451805, 451809, 451810, 451811, 451812, 451813.